Arkansas, 2006

Damaging Wind in Arkansas, September 17, 2006

September 17, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 17, 2:18 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Sep 17, 2:18 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SUN SEP 17 2006

.DISCUSSION...
MODELS IN AGREEMENT THAT THE UPPER TROUGH RESPONSIBLE FOR THE
RAIN WILL SWING THROUGH THE AREA LATER TONIGHT INTO TOMORROW.
THE BULK OF THE SIGNIFICANT RAIN LOOKS TO BE OVER EXCEPT PERHAPS
IN ARKANSAS AND ADJACENT PARTS OF EASTERN OKLAHOMA.  HAVE IN GENERAL
UNDERCUT MOS POPS FOR TONIGHT.

THE CLOUDS SHOULD BEGIN TO CLEAR FROM THE NORTHWEST LATER TONIGHT
INTO TOMORROW MORNING.  MONDAY AND TUESDAY LOOK LIKE PLEASANT DAYS
WITH WARM AFTERNOONS AND COOL MORNINGS.

THE WRF AND GFS AGREE THE NEXT TROUGH WILL BE JUST EAST OF THE
NORTHERN ROCKIES LATE WEDNESDAY CAUSING LOW PRESSURE TO DEVELOP
IN THE LEE OF THE ROCKIES WEDNESDAY BRINGING INCREASING SOUTH WINDS
AND WARMER TEMPERATURES.  THE 12Z GFS CLOSES OFF OVER THE CENTRAL
PLAINS WEDNESDAY NIGHT AND THURSDAY BRINGING A SHOT AT RAIN LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. MADE ADJUSTMENTS TO WHAT I
ORIGINALLY THOUGHT EARLIER IN THE MORNING AS THE 12Z GFS WAS BY FAR
QUICKER AND MORE BULLISH THAN THE 06Z VERSION.

A WAVE WILL PIVOT DOWN THE BACKSIDE OF THE UPPER LOW AND BRING
ANOTHER CHANCE OF RAIN FROM LATE THURSDAY NIGHT INTO FRIDAY EVENING.
ON THURSDAY AND FRIDAY CLOUDS WILL HINDER THE WARMUP...THUS HAVE
COOLER READINGS THAN EARLIER THOUGHT.

BOTH THE GFS AND THE 00Z ECMWF BUILD HIGH PRESSURE ACROSS THE AREA
NEXT WEEKEND.  THIS SHOULD BRING MILD AND DRY WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  78  48  76 /  20   0   0   0
FSM   63  82  50  76 /  80  10   0   0
MLC   58  81  50  78 /  40   0   0   0
BVO   49  80  43  75 /  10   0   0   0
FYV   57  78  43  71 /  70  10   0   0
BYV   58  76  45  69 /  70  10   0   0
MKO   57  80  50  74 /  30  10   0   0
MIO   55  78  46  72 /  20  10   0   0
F10   56  79  49  76 /  20   0   0   0
HHW   62  82  55  81 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Sep 17, 3:52 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT SUN SEP 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT SUN SEP 17 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF A OKMULGEE TO BENTONVILLE LINE.

DISCUSSION...
AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS
AS A COLD FRONT SLICES THROUGH NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA.
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL BE POSSIBLE IN SOME LOCATIONS.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT AS THE
COLD FRONT EXITS THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS ACROSS SOUTHEAST OKLAHOMA EARLY
MONDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THE
COLD FRONT WILL BRING PLEASANT WEATHER TO THE AREA MONDAY AFTERNOON INTO
WEDNESDAY.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE WEDNESDAY NIGHT
INTO FRIDAY AS A SERIES OF UPPER LEVEL DISTURBANCES PUSH THROUGH
THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Sep 17, 12:08 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN SEP 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     TSTM WND DMG     GENTRY                  36.27N 94.48W
09/17/2006                   BENTON             AR   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN

&&

PBS

The radar

The Tulsa radar (KINX), 97 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
September 17, 4:30 PM CST
Where
Benton County, Gentry
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -94.483

Strong thunderstorm wind destroyed a chicken house, damaged several homes, snapped trees, and blew down power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533560.